Indiana, 2006

Hail in Indiana, June 2, 2006

June 2, 2006 · NWS IWX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 2, 6:40 PM EST, 30 minutes earlier.

Area forecast discussion, Jun 2, 6:40 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
740 PM EDT FRI JUN 2 2006

.AVIATION...
BRIEF TSRA AT KFWA FOR FIRST HOUR OF TAF AS CONVECTION MAINTAINS IN
ZONE OF WEAK SFC-950MB LAKE SHADOW CONVERGENCE/WEAK INSTABILITY AXIS
OF AROUND 500 J/KG MUCAPE. ADDITIONAL UPSTREAM ELONGATED SHORTWAVE
GENERATING TSRA ALONG LAKE CONVERGENCE ZONE ACROSS SOUTHEAST
WISCONSIN/NORTHEAST ILLINOIS BUT DIURNAL DOWNSWING SOON UNDERWAY AND
DONT ANTICIPATE ANY REGENERATION AS THIS FEATURE MOVES INTO
TERMINAL SITES OVERNIGHT. WITH RELATIVELY HIGH XOVER TEMP/STRONG SFC
BASED INVERSION TO DEVELOP/ADDITIONAL LOW LEVEL MOISTURE ADDITION
WITH CURRENT TSRA HAVE ADDED TEMPO MVFR BR TO KFWA AROUND DAYBREAK.
SURFACE HEATING ON SATURDAY COINCIDENT WITH COLD CORE/M18-19C 5H
TEMPS OVER KFWA WILL LEAD TO STEEP LOW/MID LEVEL LAPSE RATES AND
INCREASED CONVECTIVE POTENTIAL BY AFTERNOON. WILL COVER WITH VCSH
AND CB MENTION WITH UNCERTAINTY OF SPECIFIC FOCUS
MECHANISM/SHORTWAVE TIMING.

&&

.SHORT TERM...
THE FRONT FROM THE PAST FEW DAYS HAS FINALLY MOVED ON AND IS TO OUR
SOUTHEAST NOW. RAIN SHOWERS WERE MOVING THROUGH THE CWA THIS MORNING
AND THERE HAS JUST BEEN MID TO HIGH LEVEL CLOUDS OVER THE CWA THIS
AFTERNOON. THE NORTHWESTERN PART OF THE CWA IS JUST BEGINNING TO
BECOME PARTLY CLOUDY. SOME CLOUDS HAVE POPPED UP OVER ILLINOIS AND
SOUTHERN LAKE MICHIGAN. THERE ARE SOME ECHOES ON THE RADAR JUST TO
OUR NORTH THAT ARE MOVING SOUTHEASTWARD. WITH THOSE CLOUDS/STORMS
BEING LARGELY DIURNAL...NOT EXPECTING THEM TO LAST VERY LONG. SO
HAVE ADDED IN SMALL CHANCES FOR SHOWERS/THUNDERSTORMS FOR THE FIRST
PART OF THIS EVENING. THEN DRY UNTIL ANOTHER SHOT FOR
SHOWERS/THUNDERSTORMS TOMORROW AFTERNOON WHEN AN UPPER LEVEL
SHORTWAVE MOVES IN. TONIGHTS LOWS WILL DROP INTO THE UPPER 50S AND
WITH 850MB TEMPS TOMORROW AFTERNOON AROUND 10 DEGREES
CELSIUS...HIGHS WILL REACH INTO THE MIDDLE 70S. HUMIDITY TIME
HEIGHTS AND SOUNDINGS ARE SHOWING SKIES TO BE PARTLY CLOUDY TONIGHT
AND TOMORROW. THE WIND WILL BE MAINLY OUT OF THE NORTH AND LIGHT FOR
TONIGHT AND TOMORROW WITH THE SURFACE TROUGH TO THE EAST AND HIGH
PRESSURE RIDGE TO THE WEST.
&&

.LONG TERM...
SATURDAY NIGHT THROUGH FRIDAY...
FEW CHANGES NEEDED TO LONG TERM GRIDS. EXPECT ANOTHER SHORT WAVE
TO DIVE SOUTH ON BACK SIDE OF CLOSED LOW AND AFFECT MAINLY EASTERN
AREAS ON SUNDAY. TIMING OF THIS FEATURE CONTINUES TO DEVIATE AMONG
INDIVIDUAL MODELS AND FROM RUN TO RUN. HAVE INCREASED POPS FOR
ENTIRE DAY ON SUNDAY GIVEN LATEST GFS AND NAM TIMING. HIGH
PRESSURE LOOKS TO SETTLE IN EARLY NEXT WEEK WITH SEASONABLE
WEATHER AS CLOSED LOW DRIFTS EAST. ANOTHER SHORT WAVE APPROACHES
IN NORTHWEST FLOW LATE TUESDAY NIGHT INTO WEDNESDAY. TIMING HAS
CONTINUED TO SLOW WITH THIS FEATURE AND CURRENT WED AND WED NIGHT
CHANCES LOOK GOOD. COOLER NORTHERLY FLOW BEHIND THIS FRONT WITH
CONTINUED SEASONABLE OR SLIGHTLY BELOW NORMAL TEMPERATURES FOR END
OF THE WEEK.
&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...98
LONG TERM....14
AVIATION...MURPHY
Hazardous weather outlook, Jun 2, 4:38 AM EST, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
538 AM EDT FRI JUN 2 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-030945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
438 AM CDT FRI JUN 2 2006 /538 AM EDT FRI JUN 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. SEVERE WEATHER
IS NOT EXPECTED...HOWEVER IF THUNDERSTORMS DO DEVELOP THEY MAY
CONTAIN SMALL HAIL AND GUSTY WINDS... MAINLY ACROSS NORTHWESTERN
PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER EASTERN PORTIONS OF THE
AREA SATURDAY AFTERNOON AND EVENING. SEVERE WEATHER IS NOT
EXPECTED... HOWEVER ONCE AGAIN IF THUNDERSTORMS DO DEVELOP THEY
MAY CONTAIN SMALL HAIL AND GUSTY WINDS. THERE IS A CHANCE OF
THUNDERSTORMS AGAIN WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-030945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
538 AM EDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. SEVERE WEATHER
IS NOT EXPECTED...HOWEVER IF THUNDERSTORMS DO DEVELOP THEY MAY
CONTAIN SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY AND WEDNESDAY
NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The radar

The Northern Indiana radar (KIWX), 70 km away, was scanning. The volume nearest the first event began at 00:09 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Wabash

When
June 2, 7:10 PM EST to 7:11 PM EST
Where
Wabash County, 7 mi SE of Wabash
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.733, -85.717

Hail, Grant

When
June 2, 8:00 PM EST to 8:01 PM EST
Where
Grant County, 1 mi S of Fairmount
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.417, -85.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515913, 5515914.